Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 6, 2005, 8:57 PM CDT for Dallas County, Polk County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 8:57 PM CDT (01:57 UTC)
- Expired
- Apr 7, 2005, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 070201 FFWSGF MOC059-167-070800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 857 PM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWEST DALLAS COUNTY IN SOUTHWEST MISSOURI. SOUTHEAST POLK COUNTY IN SOUTHWEST MISSOURI. * UNTIL 300 AM CDT. * AT 855 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED AREA. * EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING JUST EAST OF THE PLEASANT HOPE AREA. LAW ENFORCEMENT REPORTED THAT HIGHWAY 215 IS IMPASSABLE ABOUT 2 MILES EAST OF PLEASANT HOPE. ADDITIONAL SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE WARNED AREA OVER THE NEXT FEW HOURS. BRIEF BUT HEAVY RAINFALL CAN BE EXPECTED WITH THESE SHOWERS AND STORMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3767 9296 3742 9297 3742 9350 3766 9343 $$ AL/IZZI
2 follow-up statements
000 WGUS73 KSGF 070326 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1023 PM CDT WED APR 6 2005 MOC059-167-070800- DALLAS MO-POLK MO- 1023 PM CDT WED APR 6 2005 ...FLASH FLOOD WARNING CONTINUES FOR DALLAS AND POLK COUNTIES UNTIL 300 AM CDT... AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN TWO AND TWO AND A HALF INCHES HAVE OCCURRED WITH THIS STORM SYSTEM. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BOLIVAR...BUFFALO...MORRISVILLE...PLEASANT HOPE... BRIGHTON...CHARITY...FOOSE...HALF WAY...MARCH AND OLIVE. EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING JUST EAST OF THE PLEASANT HOPE AREA. LAW ENFORCEMENT REPORTED THAT HIGHWAY 215 IS IMPASSABLE ABOUT 2 MILES EAST OF PLEASANT HOPE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN $$ LINDENBERG
000 WGUS73 KSGF 070649 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 148 AM CDT THU APR 7 2005 MOC059-167-070658- DALLAS MO-POLK MO- 148 AM CDT THU APR 7 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DALLAS AND POLK COUNTIES HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LOW WATER CROSSINGS THAT WERE FLOODED EARLIER TONIGHT HAS ENDED AROUND THE PLEASANT HOPE AREA. $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 2:43 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Apr 6, 2:43 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CDT WED APR 6 2005 .DISCUSSION... WILL BE MONITORING SOUTHERN MISSOURI CLOSELY FOR SEVERE WEATHER POTENTIAL OVER THE NEXT FEW HOURS. CLEARING FROM ARKANSAS HAS PUSHED INTO SOUTHERN MISSOURI ALLOWING RAPID DESTABILIZATION TO OCCUR. AN AXIS OF 1500 J/KG OF SURFACE BASED CAPE IS NOW APPROACHING THIS AREA. SHORT TERM (TONIGHT - THURSDAY NIGHT)... UPPER LOW CONTINUES TO CAUSE ACTIVE WEATHER ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. INSTABILITY SHOWERS AND THUNDERSTORMS HAVE RESULTED FROM DAYTIME HEATING UNDERNEATH THE COLD CORE CENTERED OVER NORTHEAST/EAST CENTRAL OKLAHOMA. SURFACE BASED CAPES APPROACHING 1000 J/KG SHOULD BE ENOUGH TO DEVELOP A COUPLE STRONG TO MARGINALLY SEVERE STORMS THIS AFTERNOON...ESPECIALLY SINCE WET-BULB ZERO HEIGHTS ARE RANGING FROM 7000-7500 FEET. DECENT UPDRAFTS SHOULD YIELD AREAS OF HAIL...MAINLY UNDER AN INCH IN DIAMETER. CONTINUED THE LIKELY POPS FOR TONIGHT. THE LOW GRADUALLY SHIFTS EAST OVER ARKANSAS TONIGHT AND SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY MORNING. BOTH THE GFS AND THE ETA HAS PRECIP EXITING THE REGION PRIOR TO OR SHORTLY AFTER NOON WHICH SEEMS REASONABLE...THEREFORE CUT PRECIP CHANCES OUT FOR THURSDAY AFTERNOON. DESPITE MOSTLY CLOUDY SKIES...TEMPERATURES WILL STILL WARM INTO THE 60S. LONG TERM (FRIDAY - TUESDAY)... THE WEEKEND FORECAST LOOKS SPECTACULAR WITH NO RAIN CHANCES AND MILD TEMPERATURES. UPPER LEVEL RIDGING BUILDS INTO THE NATIONS MID SECTION THROUGH THE WEEKEND AND AFTERNOON HIGHS WILL WARM INTO THE 70S SATURDAY AND SUNDAY. WINDS WILL BE LIGHT AND OUT OF THE SOUTH. ANOTHER CLOSED OFF SYNOPTIC SCALE CYCLONE...SIMILAR TO THE ONE THAT WE ARE DEALING WITH NOW HAS BECOME THE PRIMARY FORECAST CHALLENGE IN THE EXTENDED. THE ECMWF HAS COME INTO AGREEMENT WITH YESTERDAYS GFS RUN WHICH BRINGS THIS SYSTEM INTO THE PLAINS BY SUNDAY NIGHT INTO MONDAY. THE GULF OF MEXICO WILL EXPERIENCE SOME DRYING IN THE MEAN TIME AS A COLD FRONT SAGS ACROSS THE GULF. THIS WILL LIMIT THE AMOUNT OF MOISTURE RETURN FOR NEXT WEEKS SYSTEM TO WORK WITH. THE GFS HAS LEANED TOWARD A WARM CONVEYOR BELT CONNECTION FROM THE GULF INTO THE OZARKS BY SUNDAY NIGHT AND MONDAY MORNING. THIS WOULD BE THE EARLIEST THAT PRECIP WOULD AFFECT THE REGION...AND THEN SCATTERED CHANCES AS THE LOW MOVES OVERHEAD TUESDAY AND POSSIBLY EVEN INTO WEDNESDAY OF NEXT WEEK. CRAMER && .AVIATION... A STRONG UPPER LOW AND THE ASSOCIATED SURFACE LOW WILL MOVE THROUGH ARKANSAS LATE TODAY AND TONIGHT. UNSTABLE AIR NEAR THE UPPER LOW WILL PRODUCE SHOWERS AND SCATTERED THUNDERSTORMS WITH EITHER VFR OR MVFR CEILINGS. LOCALIZED IFR VISIBILITY IS POSSIBLE IN HEAVY DOWNPOURS. THE SHOWERS WILL LINGER THROUGH THE NIGHT...ESPECIALLY OVER EASTERN SECTIONS OF THE MO OZARKS. STRATUS WILL CONTINUE FOR MUCH OF THE DAY ON THURSDAY BEFORE A GRADUAL IMPROVEMENT IN CEILINGS TOWARD THURSDAY EVENING. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Apr 6, 7:05 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 PM CDT WED APR 6 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 705 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HAIL UP TO PENNY SIZE...CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS CAUSING MINOR FLOODING. AREAS AFFECTED AND TIMING: ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT. DISCUSSION: AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO TRACK SOUTHEAST ACROSS ARKANSAS TONIGHT. UNSTABLE AIR OVER THE AREA ASSOCIATED WITH THE COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE THE CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS MAY BE STRONG PRODUCING HAIL TO THE SIZE OF PENNIES...HOWEVER MOST OF THE STORMS ARE EXPECTED TO MAINLY PRODUCE TORRENTIAL RAINFALL ALONG WITH CLOUD TO GROUND LIGHTNING. AREAS ACROSS SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI MAY SEE THE MOST RAINFALL WHERE THE RAIN IS CYCLING AROUND THE LOW AND TRAINING OVER THE SAME LOCATIONS. SOME MINOR FLOODING WILL BE POSSIBLE IN THESE AREAS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY AFFECT THE REGION SUNDAY NIGHT INTO MONDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LINDENBERG
In the hours before
Special weather statement, Apr 6, 3:52 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 352 PM CDT WED APR 6 2005 MOZ079-062145- POLK- 352 PM CDT WED APR 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 445 PM CDT... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF PLEASANT HOPE...AND MOVING NORTHWEST AT 20 MPH. IF THIS STORM DOESNT WEAKEN...IT WILL BE... NEAR BOLIVAR BY 425 PM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.